Oklahoma, 2012

Wildfire in Oklahoma, August 10 to 11, 2012

August 10 to 11, 2012 · NWS TSA · 1 event in 1 county or zone

Hot temperatures, low relative humidity, and gusty wind resulted in the spread of two large wildfires in Adair County. State and local agencies responded to these wildfires, which burned more than 400 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Hot temperatures, low relative humidity, and gusty wind resulted in the spread of two large wildfires in Adair County. State and local agencies responded to these wildfires, which burned more than 400 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 10, 10:43 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 10, 10:43 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT FRI AUG 10 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
GUSTY NORTHERLY WINDS WILL SUBSIDE AFTER SUNSET WITH VFR
CONDITIONS FORECAST FOR ALL SITES.

&&

.PREV DISCUSSION... /ISSUED 1114 AM CDT FRI AUG 10 2012/

..UPDATE...

DISCUSSION...
TEMPERATURES ARE RUNNING A BIT AHEAD OF FORECAST CURVE TODAY
HOWEVER WILL MAINTAIN FORECAST HIGHS WITH ONGOING COLD ADVECTION
WITHIN THE MIXING DEPTH. UPDATE WILL INCREASE GUSTS INTO THE
20-25MPH RANGE ACROSS MUCH OF THE AREA THROUGH THE AFTERNOON.
STILL EXPECT DEWPOINTS TO CONTINUE TO MIX OUT WHICH WILL LOWER
HUMIDITIES AND RAISE FIRE WEATHER CONCERNS THROUGH THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   93  61  94  69 /   0   0   0  10
FSM   93  63  93  67 /   0   0   0  10
MLC   93  63  93  69 /   0   0   0  10
BVO   92  55  93  62 /   0   0   0  10
FYV   88  55  89  60 /   0   0   0  10
BYV   87  57  88  62 /   0   0   0  10
MKO   93  61  94  67 /   0   0   0  10
MIO   88  59  90  65 /   0   0   0  10
F10   94  63  95  69 /   0   0   0  10
HHW   94  65  94  70 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Aug 10, 12:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 10 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI AUG 10 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
NORTHERLY WINDS GUSTING 15 TO 25 MPH WILL CONTINUE INTO THE
EARLY EVENING HOURS...BEFORE DIMINISHING AFTER SUNSET.  THESE
WINDS ALONG WITH LOW HUMIDITY LEVELS WILL RAISE FIRE WEATHER
CONCERNS...ESPECIALLY FOR LOCATIONS WHICH HAVE NOT RECEIVED
ANY RECENT RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...LIMITED FIRE WEATHER POTENTIAL.
SUNDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE
WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
TEMPERATURES WILL WARM SATURDAY WITH CONTINUED LOW HUMIDITY LEVELS
ACROSS NORTHEAST OKLAHOMA.  HOTTER TEMPERATURES AND BREEZY SOUTHERLY
WINDS WILL DEVELOP ON SUNDAY FURTHER RAISING FIRE WEATHER CONCERNS.
A COLD FRONT WILL MOVE INTO THE AREA LATE SUNDAY INTO MONDAY BRINGING
A LOW CHANCE OF THUNDERSTORMS.  THE FRONT IS LIKELY TO WEAKEN QUICKLY
ALLOWING HOT TEMPERATURES TO PREVAIL FOR MUCH OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Adair

When
August 10, 12:00 PM CST to August 11, 10:00 PM CST
Where
Adair forecast zone
Reported by
Park/Forest Service
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411297.